MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC GLOBAL; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC GLOBAL; PERIPHERAL IV CATHETERS
Catalog Number 381012
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer states" various pivc inserters from radiation oncology unit have experienced b;ood control failure on the 22g and difficulty inserting 24g- excessive resistance to needle entry.Nurses state, needle looks blunt.Cnc vase examined 24g and states there is an obvious flaw in plastic catheter which would result in painful or failed cannulation 24-oct-2025 - received an email response from complainant.Could you please confirm if the course of treatment changed due to event? no.Could you please confirm if there was any exposure to blood/bodily fluid? yes.As the safety valve had a defect, there was blood return from the pivc but nurses were following the correct procedure by using universal precautions.Could you please confirm if this is a safety issue? if a nurse is cannulating a patient who is on cytotoxic precautions and there is a blood spill; or if nurses are not following procedures using universal precaution.Not mention exposure to hepatitis/hiv patients.Could you please confirm if any other actions were taken? vase and quality department notified.Rtu nurses notified and aware of the possible problems.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the samples for evaluation.Your reported issue of blood control failure and resistance to needle entry could not be confirmed from the representative 24g insyte autoguard devices that were provided for investigation.A functional test of the unused 24g insyte autoguard devices revealed that the blood control valve functioned as designed.The needle tip penetration test showed that the force required for penetration was within specification.No damage or defects were identified on the returned samples.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOG BC GLOBAL
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23402213
Report Number1710034-2025-01674
Device Sequence Number13273619
Product Code FOZ
UDI-Device Identifier00382903810123
UDI-Public(01)00382903810123
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381012
Device Lot Number5051387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown